Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 535, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 11, 2011, 6:57 PM CDT for Carroll County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2011, 6:57 PM CDT (23:57 UTC)
- Expired
- Oct 11, 2011, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Carroll County, AR
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS54 KTSA 112357
SVRTSA
ARC015-120030-
/O.NEW.KTSA.SV.W.0535.111011T2357Z-111012T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT TUE OCT 11 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 730 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR URBANETTE...
MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OAK
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3634 9353 3648 9370 3650 9367 3650 9330
3649 9329 3648 9329
TIME...MOT...LOC 2357Z 231DEG 16KT 3645 9355
$$1 follow-up statement
387
WWUS54 KTSA 120021
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE OCT 11 2011
ARC015-120032-
/O.EXP.KTSA.SV.W.0535.000000T0000Z-111012T0030Z/
CARROLL AR-
721 PM CDT TUE OCT 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
EXPIRES AT 730 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3634 9353 3648 9370 3650 9367 3650 9330
3649 9329 3648 9329
TIME...MOT...LOC 0022Z 231DEG 16KT 3652 9344
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:35 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 6:35 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT TUE OCT 11 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING CONVECTION WILL CONTINUE EAST OF AR SITES THIS EVENING...WITH INCREASING MID LEVEL CLOUD OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER WEST AND SPREAD EASTWARD INTO EASTERN OK BY EARLY WEDNESDAY MORNING...AND CONTINUE EASTWARD INTO WESTERN ARKANSAS THROUGH THE MORNING INTO MID AFTERNOON HOURS. GENERALLY MVFR/VFR CEILINGS ARE EXPECTED WITH PERIODIC LOWER IMPACTS WITH THE HEAVIEST STORMS. && .PREV DISCUSSION... /ISSUED 329 PM CDT TUE OCT 11 2011/ DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN THE MOISTURE AXIS AND DECAYING FRONTAL ZONE OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WHERE LI/S OF -4 TO -6 OBSERVED. SHEAR DOES NOT LOOK OVERLY IMPRESSIVE AND THUS NOT MUCH SEVERE THREAT THOUGH A BRIEF HAILER POSSIBLE THROUGH THE EVENING. WILL CARRY A SWATH OF LOW CHANCE POPS THIS EVENING TO ACCOUNT FOR THIS BUT A GOOD DEAL OF IT EXPECTED TO DECREASE AFTER SUNSET. MOIST AIR WILL REMAIN IN PLACE WITH A LIGHT SOUTH WIND AND INCREASING CLOUDS... AND THIS SHOULD KEEP OVERNIGHT LOWS MILDER IN MOST AREAS. ATTENTION LATER TONIGHT WILL TURN TO CONVECTIVE DEVELOPMENT FROM TX PANHANDLE INTO WESTERN KS LATER THIS AFTERNOON AND ITS EVOLUTION OVERNIGHT AS A FAST MOVING AND STRONG SHORTWAVE DIGS THOUGH THE PLAINS. MODELS ALL IN VARYING DEGREES CONTINUE THE IDEA OF ORGANIZING THIS ACTIVITY INTO ONE OR MORE CLUSTERS LATE TONIGHT WHICH WILL LIKELY MAKE A RUN AT EASTERN OK BY EARLY MORNING. GIVEN THE AMOUNT OF UPPER LEVEL SUPPORT LATE TONIGHT AND EARLY WED MORNING WITH THE SHORTWAVE PASSAGE...FEEL THAT LIKELY POPS REMAIN JUSTIFIED FOR EASTERN OK THROUGH THE MORNING...AND POINTS FARTHER EAST IN THE AFTERNOON AS WEAK FRONTAL BOUNDARY PUSHES EAST. AGAIN THE SEVERE WEATHER THREAT DOES NOT LOOK THAT GREAT BUT UPPER DYNAMICS MAY ENHANCE THREAT COMPARED TO THIS AFTERNOON. FRONT WILL SWEEP THROUGH LATE IN THE DAY AND USHER IN MUCH DRIER AIR WED NIGHT AND THURSDAY. GUSTY NORTHWEST WINDS WILL RAISE THE FIRE WEATHER THREAT THURSDAY AFTERNOON AS A RESULT WITH TEMPS SHOWING VERY LITTLE COOLING BEHIND THIS FRONT. A NICE STRETCH OF WEATHER WILL ENSUE UNDER A BENIGN WNW FLOW ALOFT THAT WILL CONTINUE THROUGH THE WEEKEND AS UPPER RIDGE BUILDS OVER THE SOUTHERN STATES AND WINDS RETURN FROM THE SOUTH. TEMPERATURES WILL ONCE AGAIN BE WELL ABOVE NORMAL SAT/SUN AND MOST LIKELY MONDAY AHEAD OF WHAT LOOKS TO BE A SIGNIFICANT COLD FRONT. TIMING OF THIS FRONTAL PASSAGE REMAINS QUESTIONABLE AND VERY LITTLE MOISTURE RETURN IS EVIDENT AHEAD OF IT...THUS WILL STICK WITH THE DRY FORECAST THROUGH TUESDAY AND BRING DAYTIME TEMPS DOWN QUITE A BIT FOR TUESDAY. GFS FORECAST SFC TEMPS QUITE CHILLY BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 81 55 79 / 50 60 10 0 FSM 62 79 53 78 / 70 70 10 0 MLC 62 81 52 79 / 30 70 10 0 BVO 58 83 50 79 / 50 30 10 0 FYV 58 78 49 72 / 70 70 10 0 BYV 58 76 52 74 / 70 70 20 0 MKO 61 80 52 78 / 30 70 10 0 MIO 60 81 54 77 / 30 50 10 0 F10 61 80 53 78 / 40 70 10 0 HHW 62 80 53 82 / 20 60 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Oct 11, 5:06 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT TUE OCT 11 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT TUE OCT 11 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS EARLY AND EASTERN OKLAHOMA LATER. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS ACROSS NORTHWEST ARKANSAS MAY BRIEFLY APPROACH SEVERE LIMITS THIS EVENING BEFORE MOVING OUT OF THE AREA. A BETTER CHANCE FOR SEVERE STORMS WILL EXIST LATER OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS COULD BE SEVERE. THIS ACTIVITY WILL START AT THE WESTERN EDGE OF THE AREA EARLY IN THE MORNING... AND MOVE EASTWARD AS THE DAY PROGRESSES. PRECIPITATION IS EXPECTED TO MOVE OUT OF THE AREA BY WEDNESDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 11, 3:04 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT TUE OCT 11 2011
OKZ072-076-112030-
LE FLORE OK-SEQUOYAH OK-
304 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GANS...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GANS...
MULDROW...ROLAND...ARKOMA AND SHORT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3563 9448 3534 9444 3525 9473 3541 9485
TIME...MOT...LOC 2004Z 239DEG 23KT 3537 9470Special weather statement, Oct 11, 3:26 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE OCT 11 2011
ARZ019-029-OKZ072-076-112100-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
326 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 326 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MOFFETT...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ARKOMA...
MOFFETT...SHORT...FORT SMITH...VAN BUREN...FIGURE FIVE...CEDARVILLE
AND NATURAL DAM.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3569 9439 3537 9417 3528 9458 3547 9470
TIME...MOT...LOC 2026Z 248DEG 21KT 3538 9449Special weather statement, Oct 11, 4:44 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT TUE OCT 11 2011
ARZ001-010-112230-
BENTON AR-WASHINGTON AR-
444 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL BENTON AND NORTHERN WASHINGTON
AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
TONTITOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRINGDALE...CAVE SPRINGS...LOWELL...ROGERS AND BENTONVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3639 9423 3632 9395 3610 9420 3612 9427
TIME...MOT...LOC 2144Z 204DEG 16KT 3617 9421Special weather statement, Oct 11, 5:31 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT TUE OCT 11 2011
ARZ019-020-029-112315-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
531 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN
AT 531 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF LAVACA TO URSULA TO 4 MILES SOUTH
OF BLOOMER...MOVING EAST AT 20 MPH. GUSTY WINDS WILL LIKELY OCCUR
IN ADVANCE OF THE RAINFALL.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CHARLESTON...BRANCH...ALTUS AND DENNING.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3536 9375 3540 9380 3532 9381 3531 9382
3532 9390 3526 9392 3521 9415 3529 9417
3538 9428 3551 9392 3543 9371
TIME...MOT...LOC 2231Z 249DEG 17KT 3538 9419 3533 9406
3525 9409Special weather statement, Oct 11, 6:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT TUE OCT 11 2011
ARZ001-002-112345-
BENTON AR-CARROLL AR-
600 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON AND NORTHERN CARROLL
AT 601 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BEAVER LAKE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EUREKA
SPRINGS...BEAVER...GRANDVIEW...URBANETTE AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3630 9377 3631 9387 3640 9393 3651 9376
3651 9344 3644 9338
TIME...MOT...LOC 2301Z 237DEG 18KT 3635 9382Local storm report, Oct 11, 6:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT TUE OCT 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 2 W EUREKA SPRINGS 36.40N 93.77W
10/11/2011 E1.00 INCH CARROLL AR TRAINED SPOTTER
SPOTTER REPORT VIA NWS SHV
&&
BASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:26 PM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| Oct 11, 4:44 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Oct 11, 5:31 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Oct 11, 6:00 PM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 11, 6:07 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 53 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.